Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Nashville, TN

February 13, 2000Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 13, 2000, 6:34 PM CST for Rutherford County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 6:34 PM CST (00:34 UTC)
Expired
Feb 13, 2000, 7:00 PM CST
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Rutherford County, TN

What was reported inside it

TimeReportWhereRemark
Feb 13, 6:40 PM CSTHail 0.75Blackman, TNDime size hail reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 3:45 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
558 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 140036
SVRBNA
TNC149-159-189-140100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RUTHERFORD COUNTY IN TENNESSEE
  SOUTHWESTERN SMITH COUNTY IN TENNESSEE
  WILSON COUNTY IN TENNESSEE

* UNTIL 700 PM CST

* AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 9 MILES SOUTH OF LA VERGNE MOVING NORTHEAST  
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR WALTERHILL AT 640 PM CST
  9 MILES WEST OF GORDONSVILLE AT 705 PM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
TENNESSEE.

DAMAGING HAIL AND WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. 
IF YOU ARE IN THE PATH OF THE STORM MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NASHVILLE.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:50 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 13, 2:50 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CST SUN FEB 13 2000

SCATTERED TSTM ACTIVITY OVER THE AREA BUT NO SEVERE SINCE THIS
MORNING. 18Z SNDG SHOWS GOOD 0-3 KM SHEAR BUT COMPOSITE MOISTURE IS
STILL BELOW 1.0 INCHES WITH DRY AREAS ABOVE 850MB. THIS IS LIMITING
INSTABILITY WITH LI'S STILL ON THE POSITIVE SIDE AND K INDEXES ARE
STILL WEAK. HOWEVER A LINE OF STRONG STORMS HAS FORMED OVER WEST
TENNESSEE FROM JACKSON TENNESSEE TO MONROE LOUISIANA. THIS ACTIVITY
SHOULD BE MOVING INTO OUR CWA BY LATE AFTERNOON. THUS PRIME PERIOD
FOR TSTMS AND SEVERE WILL BE FROM LATE AFTERNOON THROUGH THIS
EVENING.

MODELS COMPARE FAVORABLY ON MOVEMENT AND STRENGTH OF THIS SYSTEM.
MAIN SEVERE THREAT WILL BE ALONG THE PRE-FRONTAL TROUGH THIS
AFTERNOON AND EVENING WITH HEAVY RAIN POSSIBLE. HOWEVER...CELLS WILL
BE MOVING QUICKLY...SO WOULD FAVOR THE AREA TO THE NORTH AS THE MORE
LIKELY !HEAVY RAIN THREAT. DRYING OUT MONDAY WITH A LITTLE COOLING
BUT WITH FAST MOVING PATTERN ANY COOLING/DRYING WILL BE BRIEF.

BNA BB 042/049 037/060 050 18810
CSV EB 043/048 032/057 045 18+30

.BNA...NONE

18
JLM

In the hours before

Special weather statement, Feb 13, 2:30 PM CST, 4 hours 4 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-140600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SUN FEB 13 2000

MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE
WEATHER THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE...ALONG WITH ISOLATED TORNADOES.

SOUTHERLY WINDS CONTINUE TO PULL WARM...MOIST AIR NORTHWARD FROM THE
GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN INCREASINGLY
FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND SOME STORMS
COULD BECOME SEVERE WITH ISOLATED TORNADOES.

AT MID AFTERNOON...THUNDERSTORMS WERE CONTINUING ACROSS MIDDLE
TENNESSEE WITH MORE POTENT THUNDERSTORMS DEVELOPING IN WESTERN TENNESSEE
NEAR JACKSON AND EXTENDING SOUTH TO MONROE LOUISIANA. THESE STORMS HAVE
FORMED IN A LINE IN RESPONSE TO A VIGOROUS UPPER LEVEL DISTURANCE
PUSHING EAST OVER TEXAS. THESE STORMS WILL MOVE EASTWARD DURING THE
AFTERNOON AND BEGIN TO AFFECT WESTERN MIDDLE TENNESSEE AROUND 3 PM.

EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE
ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS THIS
AFTERNOON AND TONIGHT. IT IS POSSIBLE THAT SEVERE THUNDERST;ORM
AND...TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU
ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS PLAN
AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS.

BOYD
01
Local storm report, Feb 13, 4:36 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
436 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    WAVERLY                   TN   WIND DAMAGE
02/13/00   HUMPHREYS                      DOWNED POWER LINE AT THE
                                          CORNER OF MATHIS
                                          HOLLOW AND YOUNG ROAD E

BOYD
01
Local storm report, Feb 13, 5:33 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
533 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

W0525 PM    5 SE BURNS                TN   WIND DAMAGE
02/13/00   DICKSON                        DAMAGE TO HOMES

BOYD
01
Local storm report, Feb 13, 5:34 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
534 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

O0525 PM    5 SE BURNS                TN   WIND DAMAGE
02/13/00   DICKSON                        SKYWARN SPOTTERS REPORTED
                                          DIME SIZE HAIL.

END/ORCHANIAN
Local storm report, Feb 13, 6:08 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
608 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0603 PM    NASHVILLE                 TN   TORNADO
02/14/00   DAVIDSON                       TORNADO WAS IN THE
                                          BORDEAUX AREA AT 603 PM
                                          CST AND AT 605 PM REACHING?
                                          8TH AND MONROE.

END/ORCHANIAN
Local storm report, Feb 13, 6:32 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
632 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    WHITE HOUSE               TN   FLASH FLOODING
02/14/00   SUMNER                         PUBLIC REPORTED FLOODING.
                                          CARS AFLOAT.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:15 PM CSTTornado WarningOHXSumner, Trousdale, Wilson30 min
Feb 13, 6:15 PM CSTTornado WarningOHXMacon30 min
Feb 13, 6:25 PM CSTFlash Flood WarningOHXSumner4 hr
Feb 13, 6:34 PM CSTSevere Thunderstorm WarningOHXSmith, Wilson26 min
Feb 13, 8:01 PM CSTFlash Flood WarningOHXCoffee, Franklin, Grundy3 hr
Feb 13, 8:26 PM CSTFlash Flood WarningOHXMacon2 hr
Feb 13, 8:39 PM CSTSevere Thunderstorm WarningOHXCumberland36 min
Feb 13, 8:46 PM CSTSevere Thunderstorm WarningOHXPerry44 min
Feb 13, 9:23 PM CSTFlash Flood WarningOHXVan Buren, Warren, White3 hr
Feb 13, 10:53 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence37 min
Feb 13, 11:55 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore35 min
Feb 14, 12:16 AM CSTSevere Thunderstorm WarningOHXCannon, Warren29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.